Alert archive / Arkansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 4, NWS Tulsa, OK

January 12, 1995Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 1995, 9:29 PM CST for Washington County, Arkansas. It was in force for 31 min.

The area

The counties it named.

The facts

Issued
Jan 12, 1995, 9:29 PM CST (03:29 UTC)
Expired
Jan 12, 1995, 10:00 PM CST
In force
31 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Washington County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 804 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
804 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 130330 RRA
SVRTUL
ARC143-130400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
929 PM CST THU JAN 12 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ARKANSAS
 
   ...NORTHERN WASHINGTON COUNTY
 
AT 929 PM A SEVERE THUNDERSTORM WAS LOCATED NEAR FAYETTEVILLE. THIS
STORM PRODUCED DIME SIZE HAIL IN FAYETTEVILLE AT 925 PM. THE STORM WAS
MOVING NORTHEAST AT 20 MPH.
 
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS.
TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE
OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD BE ALERT FOR WATER ON ROADWAYS AND NEVER
DRIVE ONTO A FLOODED ROAD.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 9:10 PM CST, 19 minutes earlier.

Area forecast discussion, Jan 12, 9:10 PM CST, 19 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST THU JAN 12 1995

NOT MUCH TIME FOR UPDATE DUE TO SVR WX.  SELS JUST ISSUED NEW
WATCH BOX FOR FAR EASTERN ZNS TIL 300 AM.  SVR TSTRMS CONTINUING
ALG AND AHD OF CD FNT THAT STRETCHED FM NR SALLISAW TO WILBURTON
TO DURANT AT 0230Z.  ATMOS MODERATELY UNSTABLE AHD OF THIS BNDRY
WITH SFC DWPTS IN THE MID TO UPR 50S AND LIS IN THE -2 TO -4 RNG.
SRN STRM SHRTWV OR TX GOING NEG TILT OVERNIGHT WITH ETA SHOWING
70-90% MEAN RH BULGING WWD INTO ERN OK BY 12Z FRI...SO WL KEEP
CHC OF SHOWERS MAINLY E CNTRL/SE ZNS FOR TOMORROW.

.TUL...SVR TSTRM WATCH UNTIL 300 AM ZNS 58/63/68/69/72/74>76.

HODGES

In the hours before

Local storm report, Jan 12, 9:08 PM CST, 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
908 PM CST THU JAN 12 1995

TIME (CST)     COUNTY/STATE     EVENT

750 PM         SEBASTIAN/AR     DIME SIZE HAIL NEAR MANSFIELD

757 PM         SEBASTIAN/AR     QUARTER SIZE HAIL 8 MILES NORTHEAST OF
                                LAVACA.  HAIL COVERED THE GROUND.

810 PM         CRAWFORD/AR      DIME SIZE HAIL IN MULBERRY

830 PM         LE FLORE/OK      DIME SIZE HAIL IN SPIRO

835 PM         SEQUOYAH/OK      GOLFBALL SIZE HAIL IN ROLAND

836 PM         LATIMER/OK       DIME SIZE HAIL NORTH SIDE OF WILBURTON

900 PM         SEQUOYAH/OK      DIME SIZE HAIL COVERING GROUND 10 MILES
                                NORTH OF MULDROW
Local storm report, Jan 12, 9:20 PM CST, 9 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
908 PM CST THU JAN 12 1995

TIME (CST)     COUNTY/STATE     EVENT

750 PM         SEBASTIAN/AR     DIME SIZE HAIL NEAR MANSFIELD

757 PM         SEBASTIAN/AR     QUARTER SIZE HAIL 8 MILES NORTHEAST OF
                                LAVACA.  HAIL COVERED THE GROUND.

810 PM         CRAWFORD/AR      DIME SIZE HAIL IN MULBERRY

830 PM         LE FLORE/OK      DIME SIZE HAIL IN SPIRO

835 PM         SEQUOYAH/OK      GOLFBALL SIZE HAIL IN ROLAND

836 PM         LATIMER/OK       DIME SIZE HAIL NORTH SIDE OF WILBURTON

900 PM         SEQUOYAH/OK      DIME SIZE HAIL COVERING GROUND 10 MILES
                                NORTH OF MULDROW

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 7:35 PM CSTSevere Thunderstorm WarningTSASebastian55 min
Jan 12, 8:27 PM CSTSevere Thunderstorm WarningTSAWashington63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.